MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number TT012
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to retrieve the device.To date, no additional information has been received and no device has been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.Additional information received: a photo was received for review.Review is in progress and has not yet been completed.Upon completion of photo review, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during a vats lobectomy, the port was broken when the camera was inserted through the device.No pieces were left inside the patient.The device was used on the lung.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4), date sent: 10/14/2021, d4: batch # u40532.H2: additional information received: a photo was received for review.During the visual analysis, the following was observed: the photo shows a black sleeve, 12 mm, on a napkin and was noted to be broken.Based on the photo review, the event described is confirmed, however no conclusion or root cause could be determined.Please refer to the device analysis below for full analysis details and conclusion.Investigation summary the product was returned for evaluation.Visual inspection was conducted on the returned device.Upon visual analysis of the returned sample, it was determined the tt012 device was received with the tip of the sleeve broken and the remainder was returned inside of a plastic jar.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be due to an excessive external load being placed on the device.Please reference the instructions for use for more information.As part of our quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key12516497
Report Number3005075853-2021-05663
Device Sequence Number13684112
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberTT012
Device Catalogue NumberTT012
Device Lot NumberU40532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/14/2021
Patient Sequence Number1